Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 16, NWS North Platte, NE

September 29, 20205 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Sep 29, 2020, 2:57 AM MDT for 5 counties in Nebraska. It took effect at Sep 29, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2020, 2:57 AM MDT (08:57 UTC)
In effect from
Sep 29, 2020, 12:00 PM MDT
Expired
Sep 29, 2020, 6:00 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS83 KLBF 290857
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
357 AM CDT Tue Sep 29 2020

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON IN FAR
SW NEBRASKA...

.High temperatures this afternoon will approach 80 degrees in far
SW Nebraska resulting in minimum relative humidity of 15 to 20
percent. Northwesterly winds of 10 to 20 MPH with frequent gusts
to 25 MPH are expected as well. The combination of wind and low
relative humidity, will lead to critical fire weather conditions
this afternoon. Any fires which may develop, will have a high
chance to spread rapidly and will be difficult to control. 

NEZ210-219-300000-
/O.NEW.KLBF.FW.W.0016.200929T1800Z-200930T0000Z/
Frenchman Basin-Loess Plains-
357 AM CDT Tue Sep 29 2020 /257 AM MDT Tue Sep 29 2020/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE
HUMIDITY AND GUSTY WINDS FOR FAR SW NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 
PM MDT/ this evening.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest around 15 mph with gusts up to 25 mph.

* Timing...1 PM CDT (Noon MDT) through 7 PM CDT (6 PM MDT).

* Relative Humidity...As low as 16 percent.

* Temperatures...In the upper 70s to around 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
2 follow-up statements
590 
WWUS83 KLBF 292009
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
309 PM CDT Tue Sep 29 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON IN 
SOUTHWEST NEBRASKA...

.Abnormally warm temperatures leading to critical relative
humidity values combined with breezy northwest winds will allow
for the erratic behavior of any fire starts across much of
southwest Nebraska.

NEZ210-219-300000-
/O.CON.KLBF.FW.W.0016.000000T0000Z-200930T0000Z/
Frenchman Basin-Loess Plains-
309 PM CDT Tue Sep 29 2020 /209 PM MDT Tue Sep 29 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SW
NEBRASKA...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 10 to 20 mph with gusts up to 25 mph.

* Timing...until 7 PM CDT (6 PM MDT).

* Relative Humidity...As low as 16 percent.

* Temperatures...Around 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
982 
WWUS83 KLBF 292356
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
656 PM CDT Tue Sep 29 2020


NEZ210-219-300100-
/O.EXP.KLBF.FW.W.0016.000000T0000Z-200930T0000Z/
Frenchman Basin-Loess Plains-
656 PM CDT Tue Sep 29 2020 /556 PM MDT Tue Sep 29 2020/

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR NEBRASKA FIRE
WEATHER ZONES 210 AND 219...

Blustery northwest winds have weakened while humidity values have
increased across southwest Nebraska, allowing the Red Flag 
Warning to expire. Another round of gusty winds and low humidity 
will create elevated fire weather conditions Wednesday.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 29, 2:33 AM MDT, 24 minutes earlier.

Area forecast discussion, Sep 29, 2:33 AM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
333 AM CDT Tue Sep 29 2020

.SYNOPSIS...
Issued at 333 AM CDT Tue Sep 29 2020

A highly amplified H5 pattern was present over the CONUS
and southern Canada this evening. Closed low pressure was present
over Lake Superior. A broad trough of low pressure extended south of
the low to the northern Gulf of Mexico. Within this trough, strong
shortwaves were noted: One over sern Minnesota and a second along
the Texas/Oklahoma border. West of the trough, high pressure was
anchored over southwest Oregon with a ridge extending north into
southern British Columbia. East of the trough, high pressure was
present off the east coast of the CONUS. At the surface, high
pressure was anchored from the central Rockies, northwest into
Idaho. Skies were mostly clear and temperatures as of 2 AM CT ranged
from 34 to 40 degrees.

&&

.SHORT TERM...(Today through Wednesday night)
Issued at 333 AM CDT Tue Sep 29 2020

A weak warm front will push through western and central Nebraska
today. H85 temps will reach around 20C this afternoon in SW
Nebraska. This will lead to highs in the upper 70s to around 80.
Late this afternoon mid level cloudiness will begin to increase
over northeastern Nebraska INVOF of a frontal boundary. Highs will
be cooler in the northeast in the vicinity of the boundary. In
these areas, highs will reach the middle 70s. Winds this afternoon
could be on the breezy side, especially over the northern half of
the forecast area. Bufkit soundings indicate decent mixing
potential this afternoon with the potential for wind gusts
approaching 25 to 30 MPH in northern Nebraska. Gust potential
appears lighter in SW Nebraska given the weak warm air advection
regime this afternoon. Gust potential in these areas appears to be
on the order of 20 to 25 MPH. With respect to critical fire
weather conditions today. Forecast relative minimum relative
humidity, bottoms out around 16 to 21 percent in far SW Nebraska
(fire zones 210 and 219). Wind gusts during the afternoon reach 20
to 25 MPH during peak heating. Given the dry fuels and gust
potential approaching 25 MPH, will hoist a RFW for zones 210 and
219 for this afternoon. By tonight, a cold front will approach
northern Nebraska by daybreak Wednesday. South of the front, winds
will be light from the west and lows will be in the 40s. The
before mentioned front, will push south Wednesday morning, passing
through the forecast area by midday. Highs Wednesday will range
from the lower 60s in the north to the lower 70s mainly south of
Interstate 80. A reinforcing shot of colder air will settle into
the area Wednesday night. With the expected cold air advection,
winds will not totally decouple, preventing widespread sub
freezing temps Thursday morning.

.LONG TERM...(Thursday through Monday)
Issued at 333 AM CDT Tue Sep 29 2020

The frontal boundary will stall across the Nebraska Panhandle
Thursday. H85 temps will range from around 4C in the east to
around 14C in the west. This will lead to highs in the middle 50s
in the northeast, to the middle 60s in the southwest. Clear skies
and light winds are expected Thursday night with guidance lows in
the upper 20s to around 30 degrees. If this verifies, it would be
the first night this fall with widespread sub freezing temps
across the forecast area. If forecast lows continue to trend in
this direction, we may need to issue a freeze warning with
subsequent forecasts. Beyond Thursday, ridging will continue
across the western CONUS. Temps will remain on the cool side with
the ridge off to the west. By Monday, the ridge will begin to
transition east with highs reaching back into the lower 80s in the
west.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1131 PM CDT Mon Sep 28 2020

VFR conditions will prevail through the forecast period for
western and north central Nebraska with only some mid/high level
clouds passing by. Light northwest winds overnight will become
gusty again by afternoon with speeds near 25 kts. Wind appears to
be an aviation weather concern for Wednesday as well.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Frost Advisory until 9 AM CDT /8 AM MDT/ this morning for NEZ022-
023-035>038-056>059-069>071.

Red Flag Warning from 1 PM CDT /noon MDT/ this afternoon to 7 PM
CDT /6 PM MDT/ this evening for NEZ210-219.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Snively
Hazardous weather outlook, Sep 28, 10:07 PM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1107 PM CDT Mon Sep 28 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-300415-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1107 PM CDT Mon Sep 28 2020 /1007 PM MDT Mon Sep 28 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A Frost Advisory is in effect for areas generally along and south
of Highway 2. Overnight lows in these areas will range in the low
to mid 30s.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A Frost Advisory will be in effect until 9am CDT Tuesday morning.
Morning low temperatures will range from the low to mid 30s
across the affected area.

Elevated fire weather conditions will redevelop Tuesday afternoon
for areas generally along and west of a Valentine to Arnold line.
The combination of low humidity and northwest winds gusting up to
30 mph will lead to erratic behavior for any fire starts.

Additional frost and freeze concerns exist for Thursday, Friday,
and Sunday mornings. Stay tuned to later forecasts for more
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.